Article Text

PDF

Azathioprine induced liver disease: nodular regenerative hyperplasia of the liver and perivenous fibrosis in a patient treated for multiple sclerosis.
  1. F Mion,
  2. B Napoleon,
  3. F Berger,
  4. M Chevallier,
  5. S Bonvoisin,
  6. L Descos
  1. Department of Gastroenterology, Centre Hospitalier Lyon-Sud, Pierre-Bénite, France.

    Abstract

    Azathioprine hepatotoxicity has been described mainly in renal transplant recipients. Most reported cases are related to lesions of the venous system of the liver: peliosis hepatis, veno-occlusive disease of the liver, perisinusoidal fibrosis, and nodular regenerative hyperplasia of the liver. The most common clinical manifestation of these hepatic vascular lesions is portal hypertension. We present a case of nodular regenerative hyperplasia and perivenous fibrosis in a patient receiving azathioprine for multiple sclerosis. Histological abnormalities were similar to those described in renal transplant patients, and azathioprine was the only potential hepatotoxic agent present.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.